Jump to content
CrazyBoards.org

Doc added Lex to my Wellbutrin


Recommended Posts

I've been on 300 mg Wellbutrin XL for a few weeks, after being med free from October til now.  It seems to be helping with depression, and it has not made my anxiety worse, but it hasn't made it better either.  I have noticed I am more irritable on it too, but I know that's common.  I've been sleeping regularly (6 hrs per night) with no naps, and have more energy than before.  For a couple hours after I take it in the morning, I get a nice little burst of energy, sorta like the effects of caffeine buzz. This has been really useful cos I have kids and am not a morning person, but this enables me to get everyone dressed and where they need to go, and get some basic housekeeping done. 

So I ran out of WB and went to see the doc and told him all this (what I was taking were leftover samples from last fall).  I was wondering if maybe I could go up to 450 mg since the 300 was working ok but not absolutely perfect.  He refilled my WB at 300 mg, but also wants me to take 10 mg Lexapro at night--he thinks it will help decrease my anxiety and that the irritability is because of it.  I was dubious because he had me on Lex by itself for a month last year and it didn't do a damn thing. 

I took it last night for the first time.  I did have a pretty rough day yesterday-- some health issues and finding out some upsetting info about one of my kids.  I slept for crap, kept waking up tangled in covers, lot of weird dreams.  Woke up with a headache, earlier than usual.  Took my WB this morning...and no speedy caffeine feeling.  I think the Lex has killed my morning buzz!  I feel slow, like I'm on cold medicine or something.  My hands are a little shaky and I'm sweating even though it's only 65 degrees.  I took my temp and it's normal; I'm not sick. 

Now I don't know what to do--I don't go back to the doc for 2 weeks.  I could just stop taking the Lex now, and hopefully with only one dose, it has not messed up my WB benefits too badly, and there won't be any discontinuation syndrome.  If I do that and tell the doc, he will probably be pissed off and say I didn't give it a chance, and then I'll never get a chance to up my WB.  Or I could lie and tell him I took it for 2 weeks and didn't like it.  I'm afraid the longer I take the Lex, that when I discontinue, I won't get my WB energy/buzz back--that's why I don't want to just keep taking it for the two weeks.  Also--this is embarrassing--the WB has made me *finally* able to have a good orgasm again (and in anormal amount of time too!) and I don't want to take anything that will mess with that.   

Thoughts, suggestions, anyone take this combo? 

Link to comment
Share on other sites

I take this combo (not the same dosages), but I started Lexapro first, then added Wellbutrin.

If you were on Lex before and it had no benefit the only reason I can see that he would do it again is because he thought you weren't on it long enough.

I know you like the Wellbutrin buzz, but you have anxiety issues you need to address as well, and Wellbutrin won't do that.  As far as I know your best option is to try adding a calming antidepressant like Lexapro, but maybe someone else will have more suggestions.  As far as the sex issue goes, with the amount of Wellbutrin you are taking there is a good chance that you will still be able to function sexually.

Personally I would give it a shot, and if 10mg doesn't cut it then try 15 or 20.  I'm kind of biased though I guess because Lexapro has really helped my anxiety.  What flavor of anxiety do you experience and how severe is it if you don't mind me asking?

Link to comment
Share on other sites

I have generalized anxiety disorder.  My doc thinks benzos are evil, which is fine because I don't usually have panic attacks and that's all I would consider them for.  My anxiety levels vary wildly.  I always have that low-level voice in my head, but I also stress out very easily and can't seem to stop worrying.  I'm not sure what feeds what--whether my anxiety makes me depressed, or my depression causes anxiety.  I've seen two t-docs for CBT in the past, but felt like I wasn't getting much bang for my buck. 

When I was on Lex before, I was coming off a 2 1/2 year stint on Celexa (which worked really well) which pooped out on me.  He had me try Lex for a month (not sure why, as it's so close to Celexa) and when that did nothing we moved on to Cymbalta, which worked for a few months before pooping out.  Then I decided my doc was stupid and saw a shrink for 1 visit, who had me STOP CYMBALTA WITHOUT TITRATING DOWN.  It was ugly for a few weeks, never went back to see the guy. So now I am back to my original doc.

I guess I'll give it a couple more days.  I'm just not sure I need to be on a cocktail--no offense to anyone here who is!  But I'm "only" depressed and anxious, and not suicidal or anything, just miserable and unpleasant to be around.

Link to comment
Share on other sites

shymama,

When Celexa stopped working for me, Lexapro wouldn't work, either. Right now I'm taking 450 mgs Wellbutrin XL and 50 mgs Zoloft, both in the morning. It took a few months, but the extra anxiety from the Wellbutrin slowly disappeared.

If the Lex doesn't help with the anxiety, you could talk to your doc about replacing it with a low dose of amitriptyline or trazodone. Amitrip is an older tri-cyclic antidepressant, and is very sedating. Traz is also a sedating AD. They both are frequently used to help we the depressed get to sleep and be a little less anxious during the day.

Greeny

Link to comment
Share on other sites

The WB is definitely adding the irritability.  I was on Cymbalta and WB.  I stayed at 300mg WB and decreased C and added Lex.  It seems pretty good.  AD alone will make you tired.  I have more an issue with anxiety that then brings on the issue.  Since I've been on .5mg klonopin 3 times a day has helped alot as well.  My goal was to feel good enough with the Lex that I could drop the K all the together. 

Link to comment
Share on other sites

  • 5 weeks later...

Still alive almost a month later.  Energy level has stabilized--not really getting a buzz off my WB any more but definitely sleeping okay and have energy with a little caffeine in the a.m.  Other than (normal) PMS, life has been much more bearable except for two things: the goddamn sweating like a pig despite keeping the a/c blasting at 65, and the inability to have an orgasm.  It's gotta be the Lex causing both--every ssri I've been on (plus effexor) seems to do that to me.  I was fine with just Wllbutrin.   

So I have a choice of feeling good and my family/friends thinking I'm tolerable, but being unfulfilled and soggy.  Or I can be dry and satiated, but miserable to be around.  Sigh. ;)

Link to comment
Share on other sites

I take the same meds at the same doses as you, and it seems to be the right combo for me. I had tried lex a couple of years ago, but it didn't help much (maybe coz I kept forgetting doses). Same story with zoloft. I went off all meds for a long time until I had a crisis that convinced me I needed help.

Started on WB last Sept and felt better, but had same side effects as you- sweating, anxiety, irritability plus itching like crazy. Most side affects went away after a while, but the irritability got worse. In early March P-doc decreased WB from 450 down to 300 and added 10 mg lex. I had a couple days of intestinal stuff, and it makes me sleepy for an hour or two after taking it. Otherwise no side effects and I'm feeling better. It took care of the irritability right away but it was a couple of weeks before I really felt good.

I feel the cocktail approach is best for me. Maybe you need to tweak the dosage a bit.

Link to comment
Share on other sites

I just got off the Lex a few weeks ago.... It was helping anxiety but I was also still on klonopin.  It was making me more depressed and I realized right before I went in from my appt that I gained about 8 lbs back... urgh that made me even more pissed off.  So here I am back on Cymbalta and klonopin and WB ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...